Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2007, 7:25 PM CDT for Mountrail County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 9, 2007, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 100025 SVRBIS NDC061-100100- /O.NEW.KBIS.SV.W.0087.070610T0025Z-070610T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 725 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 800 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PALERMO...OR ABOUT 44 MILES WEST OF MINOT... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLAISDELL AROUND 730 PM CDT... TAGUS AROUND 745 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4849 10227 4831 10231 4819 10191 4847 10193 $$ HW
2 follow-up statements
000 WWUS53 KBIS 100045 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 745 PM CDT SAT JUN 9 2007 NDC061-100100- /O.CON.KBIS.SV.W.0087.000000T0000Z-070610T0100Z/ MOUNTRAIL ND- 745 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN MOUNTRAIL COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BLAISDELL...OR ABOUT 35 MILES WEST OF MINOT...MOVING EAST AT 30 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4849 10227 4831 10231 4819 10191 4847 10193 $$ HW
000 WWUS53 KBIS 100059 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 759 PM CDT SAT JUN 9 2007 NDC061-100109- /O.EXP.KBIS.SV.W.0087.000000T0000Z-070610T0100Z/ MOUNTRAIL ND- 759 PM CDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOUNTRAIL COUNTY EXPIRES AT 800 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4849 10227 4831 10231 4819 10191 4847 10193 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:08 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 9, 3:08 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 308 PM CDT SAT JUN 9 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... MAIN FORECAST CONCERN IS THE THUNDERSTORM POTENTIAL...IN PARTICULAR FROM SUNDAY AFTERNOON ON. SEVERE WEATHER IS POSSIBLE THROUGH TUESDAY WITH THE POTENTIAL OF HEAVY RAIN AS WELL BY TUESDAY. HAVE RELIED ON GFS AS WELL AS SREF GUIDANCE. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MAINLY NORTHERN PORTIONS OF THE CWA THIS AFTERNOON. THESE SHOULD DIMINISH WITH SUNSET THIS EVENING...DO NOT EXPECT SEVERE WEATHER THIS EVENING WITH LIMITED CAPE. WITH SOUTHWEST FLOW DEVELOPING ALOFT AND INCREASING DEW POINTS IN THE SOUTHEAST SURFACE FLOW...POTENTIAL FOR SIGNIFICANT CONVECTION WILL INCREASE. GROUND IS MOIST AS WELL WHICH WILL AID IN LOW LEVEL MOISTURE. WOULD EXPECT TO SEE 55 TO 60 DEGREE DEWPOINTS CENTRAL AND EAST BY SUNDAY AFTERNOON. HOWEVER...FORCING MECHANISM FOR THUNDERSTORM DEVELOPMENT NOT OBVIOUS FOR SUNDAY NIGHT...SO WILL LEAVE LOW POPS FOR LATE SUNDAY AFTERNOON AND NIGHT. THUNDERSTORM POTENTIAL CONTINUES TO INCREASE MONDAY. CAPE IN THE MODELS PROBABLY OVERDONE DUE TO OVERLY WARM AND MOIST LOW LEVELS. BUT...CAPE OF 2000-3000 J/KG LOOKS REASONABLE. EXPECT TO SEE DEWPOINTS IN THE LOWER TO MIDDLE 60S BY MONDAY AFTERNOON. SLOW MOVING SURFACE FRONTAL SYSTEM SHOULD PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT MONDAY NIGHT AND TUESDAY. WOULD EXPECT A ROUND OF SEVERE WEATHER...AS WELL AS SOME LOCALLY HEAVY RAIN FROM A VERY MOIST ATMOSPHERE. CURRENT HPC GUIDANCE HAS THE HEAVIEST RAIN EAST OF OUR CWA...BUT TOO EARLY TO BE SURE. STORM AND SHOWER CHANCES SHOULD BEGIN TO DECREASE FROM THE WEST TUESDAY NIGHT AS DRIER AIR MOVES IN BEHIND THE FRONT. RAISED MAX TEMPERATURES A COUPLE OF DEGREES FOR SUNDAY AND MONDAY...BUT BELIEVE GUIDANCE VALUES TOO WARM WITH LOWER TO MIDDLE 90S. GIVEN INSTABILITY AND MOISTURE...WILL STICK WITH THE MID TO UPPER 80S FOR NOW. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT... ECMWF PREFERRED BY HYDROLOGICAL PREDICTION CENTER TODAY. THE ECMWF SHOWS AN UPPER LEVEL CLOSED LOW OVER WESTERN CANADA MOVING SHORTWAVE ENERGY ACROSS THE ROCKIES AND INTO THE PLAINS ON WEDNESDAY. KEPT A CHANCE OF PRECIP IN THE AREA WEDNESDAY. THIS FEATURE STAYS IN WESTERN CANADA/NORTHWEST US THROUGH FRIDAY. KEPT SLIGHT CHANCES IN THE WEST DURING THIS TIME PERIOD. BY FRIDAY NIGHT AND SATURDAY THIS LOW MOVES EASTWARD ACROSS THE ROCKIES AND HAVE INCREASED PRECIP CHANCES FRIDAY NIGHT THROUGH SATURDAY NIGHT. TEMPERATURES OVERALL WILL BE IN THE 70S TO LOWER 80S WITH LOWS IN THE 50S. && .AVIATION... ... SCATTERED CUMULUS FIELD HAS DEVELOPED ACROSS ND WITH ISOLATED SHOWERS AND THUNDERSHOWERS. CELLS MOVING WEST TO EAST AROUND 20 MPH. SOMEWHAT PREFERRED FORMATION IN AN EAST-WEST LINE FROM MCKENZIE COUNTY/WATFORD CITY AREA ACROSS MCLEAN COUNTY TO WELL/FOSTER COUNTY NEAR HARVEY. THIS COULD DEPICT A WEAK FRONTAL BOUNDARY ACROSS THE STATE THIS AFTERNOON. THIS CONVECTION EXPECTED TO REMAIN THIS EVENING BUT DISSIPATE BY 05Z. VFR CONDITIONS ALL ROUTES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/JV
Hazardous weather outlook, Jun 9, 4:57 AM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 457 AM CDT SAT JUN 9 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 457 AM CDT SAT JUN 9 2007 /357 AM MDT SAT JUN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE GREATEST RISK IS IN CENTRAL NORTH DAKOTA BETWEEN 3 PM AND 10 PM CDT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS EXISTS FROM LATE SUNDAY AFTERNOON THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SUNDAY AFTERNOON THROUGH TUESDAY NIGHT. THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED TO OCCUR MONDAY NIGHT AND AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON AN ISOLATED BASIS THIS AFTERNOON AND EVENING. SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERAL ACTIVATIONS THE NEXT SEVERAL DAYS. CJS/VJ
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.